Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 5, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at May 11, 2008, 5:16 AM CDT for 39 counties in Alabama. It took effect at May 11, 2008, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 5:16 AM CDT (10:16 UTC)
- In effect from
- May 11, 2008, 10:00 AM CDT
- Expired
- May 11, 2008, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2301 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 111016 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 AM CDT SUN MAY 11 2008 ...BREEZY CONDITIONS EXPECTED FOR MUCH OF THE AREA ON SUNDAY... .BREEZY NORTHERLY WINDS BEHIND A COLD FRONT WILL BE SUSTAINED BETWEEN 18 AND 22 MPH DURING THE DAY...WITH GUSTS UP TO 30 MPH. ALZ011>015-017>050-120000- /O.NEW.KBMX.WI.Y.0005.080511T1500Z-080512T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 516 AM CDT SUN MAY 11 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. NORTHERLY WINDS WILL SPREAD ACROSS THE AREA TODAY BEHIND A COLD FRONT. BY LATE MORNING...SUSTAINED WINDS UP TO 22 MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 11, 12:16 AM CDT, 5 hours earlier.
Area forecast discussion, May 11, 12:16 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1216 AM CDT SUN MAY 11 2008 .UPDATE...AVIATION DISCUSSION. && .SHORT TERM....OVERNIGHT IMPRESSIVE CONVECTION JUST PASSING THROUGH THE MEMPHIS METRO AREA AT THIS WRITING...WITH AN INCREASE IN ACTIVITY NOTED TO THE SOUTHWEST OF LARGE SUPERCELL SOUTH OF TUNICA. VERY UNSTABLE ATMOSPHERE OVER CENTRAL ALABAMA THIS EVENING...WITH HIGH SHEAR AND HIGH CAPE. LUCKILY THE CAPPING INVERSION HAS HELD FOR THE MOST PART SO FAR. SURFACE WARM FRONT HAS MOVED INTO FAR NORTHERN REACHES OF CENTRAL ALABAMA AND THE ATMOSPHERE SOUTH OF SAID BOUNDARY WILL CONTINUE TO DESTABILIZE AND WEAKEN THE CAP. SUPERCELL STRUCTURES ARE EXPECTED WITH THE ACTIVITY AS IT MOVES INTO CENTRAL ALABAMA JUST AFTER 11 PM...BUT A TRANSITION TO A SIGNIFICANT BOWING STRUCTURE MAY TAKE PLACE. THEREFORE...DAMAGING WINDS...LARGE HAIL...AND TORNADOES ALL REMAIN POSSIBLE DURING THE OVERNIGHT HOURS. MADE SOME SIGNIFICANT ADJUSTMENTS TO HOURLY GRIDS FOR THE LATEST TRENDS. LOOKS LIKE AN ACTIVE NIGHT SO STAY TUNED FOR ADDITIONAL WATCHES AND WARNINGS. 75 .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. SEVERE THREAT SHOULD END ACROSS EAST ALABAMA EARLY SUNDAY MORNING... NO LATER THAN 9 AM. A FAST MOVING COLD FRONT WILL PUSH THROUGH AREA QUICKLY DUE TO WEST WINDS OF 15 TO 25 MPH. MAIN CHANGE TO FORECAST WAS TO END RAIN SOONER ACROSS WEST ALABAMA WITH RAIN GONE FROM CENTRAL ALABAMA BY 12 NOON. TIGHT PRESSURE GRADIENT BEHIND FRONT WILL PRODUCE BRISK WEST WINDS SUNDAY AFTERNOON...AND A LAKE WIND ADVISORY WILL BE NECESSARY ONCE SEVERE THREAT IS OUT OF AREA. A DRY AND RATHER COOL AIR MASS WILL SETTLE INTO CENTRAL ALABAMA SUNDAY NIGHT WITH TEMPERATURES FALLING INTO THE MIDDLE TO UPPER 40S ACROSS NORTHERN COUNTIES. BRISK NORTHERLY FLOW WILL CONTINUE ON MONDAY DUE TO GRADIENT BETWEEN EXITING SURFACE LOW OFF THE MID ATLANTIC COAST AND SURFACE RIDGE AXIS ALONG THE MISSISSIPPI RIVER. THIS WILL KEEP DAYTIME TEMPERATURES SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. VERY DRY AIR MASS WILL ALLOW TEMPERATURES TO RADIATE NICELY MONDAY NIGHT WITH LOWS IN THE MIDDLE TO UPPER 40S ACROSS A LARGE PORTION OF THE CWA. TEMPERATURE AND HUMIDITIES WILL RISE ON TUESDAY AS SURFACE RIDGE MOVES EAST OF ALABAMA AND SOUTHERLY FLOW RETURNS. MOISTURE WILL NOT BE DEEP ENOUGH BY TUESDAY AFTERNOON FOR ANY CONVECTION AND REMOVED SMALL RAIN CHANCES WEST. A FAIRLY ROBUST NORTHERN STREAM SHORT WAVE WILL TRY AND PHASE UP WITH CUT-OFF LOW OVER THE SOUTHWESTERN STATES. MODELS SHOW CLOSED UPPER LOW GETS LEFT BEHIND AS NORTHERN TROF PULLS EASTWARD...AND SO A WEAK SURFACE FRONT WILL SAG TOWARDS ALABAMA BY WEDNESDAY AND INCREASE RAIN CHANCES OVER NORTHERN HALF OF ALABAMA. GFS IS SHOWING TO MUCH CONVECTIVE FEEDBACK WITH THIS SYSTEM AND KEPT POPS IN THE CHANCE CATEGORY. ANOTHER NORTHERN STREAM SHORT WAVE TROF MOVES OUT OF THE PLAINS STATES AND THIS TIME IT APPEARS IT WILL PICK UP CUT-OFF LOW. THIS PHASING WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE GULF COAST STATES THURSDAY AND FRIDAY. POSITION OF BOUNDARY FROM PREVIOUS SYSTEM WILL BE CRITICAL TO POTENTIAL FOR SIGNIFICANT RAINFALL ACROSS ALABAMA. DUE TO TIMING AND ISSUES RELATED TO PLACEMENT OF FOCUS MECHANISM...POPS HELD BELOW 50 PERCENT...BUT HIGHER RAIN CHANCES WILL LIKELY BE NEEDED ONCE CONFIDENCE GROWS IN MODEL OUTPUT. UPPER TROF SHOULD FINALLY PUSH THROUGH AREA LATE FRIDAY WITH RAIN FREE CONDITIONS AND COOLER CONDITIONS BY THE WEEKEND. 58/ROSE && .AVIATION...06Z TAF DISCUSSION. LINE OF STORMS IS MOVING IN A LOT FASTER THAN PREVIOUSLY THOUGHT. THE FORECAST HAS BEEN UPDATED ACORDINGLY. SOME OF THESE STORMS COULD PRODUCE SOME VERY STRONG WINDS. THUNDERSTORMS ACTIVITY WILL CONTINUE AT LEAST THROUGH 12Z ALONG THE SOUTHEASTERN TAF SITES. AFTER THE COLD FRONT MOVES THROUGH...STILL EXPECTING SUSTAINED GUSTY WINDS AROUND 30 KNOTS AFTER 18Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, May 11, 5:10 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 510 AM CDT SUN MAY 11 2008 ALZ011>015-017>050-121130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 510 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THIS SUNDAY MORNING AHEAD OF A COLD FRONT FOR AREAS NEAR AND EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 85. THE MAIN THREAT WILL BE SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. ALL STORMS ARE EXPECTED TO END ACROSS THE REGION BY NOON. AS THE FRONT MOVES ACROSS ALL CENTRAL ALABAMA THIS MORNING...WEST TO NORTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 35 MPH FROM LATE MORNING THROUGH SUNSET. A WIND ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED FOR THE REMAINDER OF TODAY. STEFKOVICH
In the hours before
Local storm report, May 11, 3:37 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HAIL VALLEY 32.82N 85.18W
05/11/2008 E0.88 INCH CHAMBERS AL PUBLIC
NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.
&&
GGOGGINSLocal storm report, May 11, 3:38 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 AM HAIL ALABASTER 33.23N 86.82W
05/11/2008 E0.75 INCH SHELBY AL PUBLIC
PENNY SIZE HAIL REPORTED IN ALABASTER.
&&
GGOGGINSLocal storm report, May 11, 3:46 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL MORRISON CROSS ROADS 33.43N 85.49W
05/11/2008 E1.00 INCH RANDOLPH AL FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.
&&
GGOGGINSLocal storm report, May 11, 3:54 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 AM TSTM WND DMG 1 E OXFORD 33.60N 85.81W
05/11/2008 CALHOUN AL LAW ENFORCEMENT
SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
ROAD.
&&
GGOGGINSLocal storm report, May 11, 3:56 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 12 NW HAMILTON 34.26N 88.13W
05/10/2008 MARION AL EMERGENCY MNGR
TREES HAVE BEEN BLOWN DOWN NEAR THE SCHOTSVILLE
COMMUNITY.
1140 PM HAIL HAMILTON 34.14N 87.98W
05/10/2008 E0.75 INCH MARION AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS FALLING IN HAMILTON.
1149 PM HAIL HACKLEBURG 34.27N 87.83W
05/10/2008 E0.75 INCH MARION AL EMERGENCY MNGR
DIME TO PENNY SIZE HAIL WAS REPORTED IN HACKLEBURG.
1150 PM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
05/10/2008 WINSTON AL EMERGENCY MNGR
MINOR ROOF DAMAGE AT DOUBLE SPRINGS ELEMENTARY SCHOOL.
1158 PM TSTM WND GST BEAR CREEK 34.26N 87.72W
05/10/2008 E60.00 MPH MARION AL AMATEUR RADIO
HAM RADIO OPERATOR REPORTED 60 MPH WIND GUST NEAR BEAR
CREEK.
1206 AM HAIL 5 N HALEYVILLE 34.31N 87.62W
05/11/2008 E0.75 INCH WINSTON AL PUBLIC
DIME SIZE HAIL REPORTED 5 MILES NORTH OF HALEYVILLE ON
FRANKLIN/WINSTON COUNTY LINE.
1238 AM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
05/11/2008 WINSTON AL AMATEUR RADIO
STRUCTURAL DAMAGE REPORTED IN DOUBLE SPRINGS.
1241 AM HAIL 5 ENE JASPER 33.88N 87.19W
05/11/2008 E0.75 INCH WALKER AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN BOLDO.
1241 AM TSTM WND DMG JASPER 33.85N 87.27W
05/11/2008 WALKER AL AMATEUR RADIO
TREE DOWN AND POWER OUTAGES AT 1911 BENNET ROAD IN
JASPER.
1242 AM HAIL COLUMBIANA 33.18N 86.60W
05/11/2008 E0.75 INCH SHELBY AL LAW ENFORCEMENT
DIME SIZE HAIL REPORTED IN COLUMBIANA
1250 AM TSTM WND DMG 5 ENE JASPER 33.88N 87.19W
05/11/2008 WALKER AL FIRE DEPT/RESCUE
TREES DOWN AND POWER OUTAGES IN BOLDO.
0127 AM FUNNEL CLOUD 6 N FAYETTE 32.88N 85.18W
05/11/2008 TROUP GA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED 6 MILES NORTH OF FAYETTE ON COUNTY
ROAD 21.
0136 AM FLOOD ONEONTA 33.95N 86.47W
05/11/2008 BLOUNT AL FIRE DEPT/RESCUE
ONEONTA FIRE DEPARTMENT REPORTS SIGNIFICANT STREET
FLOODING.
0136 AM TSTM WND DMG 2 SW HAYDEN 33.90N 86.77W
05/11/2008 BLOUNT AL EMERGENCY MNGR
TREE BLOCKING BOTH LANES AT MILE MARKER 9 ON HIGHWAY 160.
0138 AM HAIL FAYETTEVILLE 33.15N 86.41W
05/11/2008 E0.75 INCH TALLADEGA AL FIRE DEPT/RESCUE
FAYETTEVILLE VFD REPORTS DIME SIZE HAIL.
0142 AM FLASH FLOOD ALLGOOD 33.92N 86.51W
05/11/2008 BLOUNT AL AMATEUR RADIO
HAM OPERATOR REPORTED FLASH FLOODING 1 MILE WEST OF
HIGHWAY 75 IN ALLGOOD.
0153 AM HAIL BERRY 33.66N 87.61W
05/11/2008 E0.25 INCH FAYETTE AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED IN BERRY.
0203 AM FLOOD CENTER POINT 33.65N 86.68W
05/11/2008 JEFFERSON AL AMATEUR RADIO
HAM RADIO REPORTS STREET FLOODING AT CENTER POINT ROAD
AND 23RD AVENUE NE
0210 AM FLOOD ONEONTA 33.95N 86.47W
05/11/2008 BLOUNT AL AMATEUR RADIO
HAM RADIO REPORTS FLOODING IN DOWNTOWN ONEONTA AT THE
DANIEL AND HOMETOWN SHOPPING CENTER.
0213 AM FLOOD GADSDEN 34.01N 86.01W
05/11/2008 ETOWAH AL PUBLIC
SIGNIFICANT STREET FLOODING ON NOCCALULA MTN AT NOCCALULA
RD/12TH STREET
0213 AM TSTM WND DMG 3 NE CALDWELL 33.84N 86.33W
05/11/2008 ST. CLAIR AL AMATEUR RADIO
ONE TREE DOWN ON INTERSTATE 59 SOUTHBOUND AT MILE MARKER
163.
0238 AM TSTM WND DMG 2 N TALLADEGA 33.46N 86.10W
05/11/2008 TALLADEGA AL AIRPLANE PILOT
POWER LINES DOWN AND VEHICLE ACCIDENT ON HIGHWAY 77 NORTH
OF TALLADEGA.
0247 AM TSTM WND DMG ANNISTON 33.66N 85.81W
05/11/2008 CALHOUN AL EMERGENCY MNGR
POWER OUTAGE ON HIGHLAND AVE.IN ANNINSTON
0247 AM TSTM WND DMG ASHVILLE 33.83N 86.26W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON GREENSPORT ROAD IN ASHVILLE
0247 AM TSTM WND DMG 2 NE CALDWELL 33.83N 86.34W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON I-59 SOUTHBOUND BETWEEN MILE MARKERS
165-166.
0247 AM TSTM WND DMG PELL CITY 33.56N 86.27W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
TREES DOWN ON HIGHWAY 78 NEAR WFHK RADIO STATION IN PELL
CITY.
0247 AM FLOOD MOODY 33.60N 86.49W
05/11/2008 ST. CLAIR AL EMERGENCY MNGR
FLOODING REPORTED ON HIGHWAY 411 SOUTH END IN MOODY.
0247 AM FUNNEL CLOUD VINCENT 33.39N 86.41W
05/11/2008 SHELBY AL AMATEUR RADIO
HAM RADIO REPORTS ROTATION ON HIGHWAY 231 IN VINCENT.
0254 AM TSTM WND DMG 4 N NATURAL BRIDGE 34.15N 87.60W
05/11/2008 WINSTON AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ON COUNTY ROAD 17 BETWEEN US
278 AND STATE HIGHWAY 13.
0254 AM FLOOD CHILDERSBURG 33.28N 86.35W
05/11/2008 TALLADEGA AL LAW ENFORCEMENT
CHILDERSBURG PD REPORTS FLOODING ON FAIRMONT LN, 2ND ST.
SW AND PLEASANT VALLEY.
0259 AM HAIL ALABASTER 33.23N 86.82W
05/11/2008 E0.75 INCH SHELBY AL PUBLIC
PENNY SIZE HAIL REPORTED IN ALABASTER.
0305 AM HAIL MORRISON CROSS ROADS 33.43N 85.49W
05/11/2008 E1.00 INCH RANDOLPH AL FIRE DEPT/RESCUE
VOLUNTEER FIRE DEPARTMENT REPORTS DIME TO QUARTER SIZE
HAIL, LIMBS AND BRANCHES BLOWN OFF TREES.
0310 AM HAIL CHELSEA 33.33N 86.64W
05/11/2008 E0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL REPORTED IN CHELSEA.
0325 AM HAIL VALLEY 32.82N 85.18W
05/11/2008 E0.88 INCH CHAMBERS AL PUBLIC
NICKEL SIZE HAIL REPORTED IN VALLEY COVERING THE GROUND.
0326 AM TSTM WND DMG 1 E OXFORD 33.60N 85.81W
05/11/2008 CALHOUN AL LAW ENFORCEMENT
SHERIFF REPORTS TREE AND POWERLINE DOWN ON DEARMANVILLE
ROAD.
&&
GGOGGINSLocal storm report, May 11, 4:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
422 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 AM HAIL LADONIA 32.46N 85.09W
05/11/2008 E0.75 INCH RUSSELL AL PUBLIC
DIME SIZE HAIL REPORTED IN LADONIA.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 65 min |
| May 10, 11:20 PM CDT | Tornado Warning | BMX | Marion | 40 min |
| May 10, 11:44 PM CDT | Tornado Warning | BMX | Marion, Winston | 61 min |
| May 10, 11:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 36 min |
| May 10, 11:58 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker, Winston | 32 min |
| May 11, 12:01 AM CDT | Areal Flood Advisory | BMX | Lamar, Marion, Walker, Winston | 3 hr |
| May 11, 12:11 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| May 11, 12:21 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Fayette, Jefferson, Walker, Winston | 39 min |
| May 11, 12:26 AM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker, Winston | 49 min |
| May 11, 12:35 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, St. Clair, Shelby, Talladega | 40 min |
| May 11, 12:38 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker | 52 min |
| May 11, 12:51 AM CDT | Tornado Warning | BMX | Blount, Walker | 39 min |
| May 11, 12:53 AM CDT | Tornado Warning | BMX | Fayette, Lamar | 52 min |
| May 11, 12:59 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Jefferson, Walker | 46 min |
| May 11, 1:08 AM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 52 min |
| May 11, 1:18 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Calhoun, Etowah, Jefferson, St. Clair, Talladega | 42 min |
| May 11, 1:29 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Tuscaloosa, Walker | 46 min |
| May 11, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Shelby, Talladega, Tallapoosa | 43 min |
| May 11, 1:37 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Walker | 3 hr |
| May 11, 1:44 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Randolph, Tallapoosa | 46 min |
| May 11, 1:45 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson, St. Clair, Talladega | 3 hr |
| May 11, 1:49 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 41 min |
| May 11, 2:01 AM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 40 min |
| May 11, 2:05 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Jefferson, St. Clair, Talladega | 40 min |
| May 11, 2:08 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 45 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 50 min |
| May 11, 2:22 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Cleburne, Lee, Randolph, Tallapoosa | 23 min |
| May 11, 2:39 AM CDT | Tornado Warning | BMX | Cleburne | 23 min |
| May 11, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Clay, Cleburne, Coosa, Jefferson, Randolph and 3 more | 46 min |
| May 11, 2:48 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair | 87 min |
| May 11, 2:57 AM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| May 11, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Macon, Russell | 29 min |
| May 11, 3:06 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 39 min |
| May 11, 3:16 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 16 min |
| May 11, 3:30 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Lee, Randolph, Tallapoosa | 45 min |
| May 11, 4:12 AM CDT | Severe Thunderstorm Warning | BMX | Lee, Russell | 33 min |
| May 11, 4:25 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Pike, Russell | 50 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.